Alert archive / Texas / Tornado Warnings in 2000

Tornado Warning 16, NWS San Angelo, TX

April 30, 2000Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 30, 2000, 5:57 PM CDT for Throckmorton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 30, 2000, 5:57 PM CDT (22:57 UTC)
Expired
Apr 30, 2000, 6:45 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Throckmorton County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 2:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 302258
TORSJT
TTAA00 KSJT 302257

TXC447-302345-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 3 MILES SOUTHWEST OF ELBERT...OR ABOUT 10 MILES EAST
  OF THROCKMORTON...MOVING NORTHEAST AT 20 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ELBERT AT 605 PM CDT

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN ALSO BE EXPECTED WITH THIS STORM.

ABANDON MOBILE HOMES AND VEHICLES...AND GO TO A NEARBY STURDY
BUILDING. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
AND COVER YOUR HEAD.

LAT...LON 3328 9913 3311 9904 3314 9895 3335 9896

TEW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:04 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 30, 3:04 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT SUN APR 30 2000

...TORNADO WATCH IN EFFECT FOR HASKELL AND THROCKMORTON COUNTIES UNTIL 0800PM
LDT...

AT 1900Z WV IMAGERY SHOWING UPPER LOW ROTATING ALONG CO/NM BORDER. COLD FRONT
HAS PUSHED SOUTH OF AMA WITH GOOD ACTIVITY FIRING OFF ALONG THE FRONT INTO
OKLA. LATEST SURFACE ANALYSIS SHOWING LOW IN REGION BETWEEN MAF AND LBB WITH
TRAILING DRYLINE EXTENDING FROM LBB SOUTH TO NEAR SJT...HAVING PASSED LBB
AROUND NOON. DP BEGINNING TO FALL AT SJT WITH VAD PROFILE SHOWING SW WINDS
FROM SURFACE TO 8K FT.  WILL REDUCE CHANCE OF POPS FOR WESTERN COUNTIES WITH
PASSAGE OF DRY LINE...BUT NOT ENTIRELY AS DRY LINE EXPECTED TO BACK UP AFTER
MIDNIGHT.  LATEST SPC GUIDANCE FOR MDT RISK OF SEVERE IS FOCUSING ON TRIPLE
POINT IN NORTHERN TEXAS CENTERED EAST OF LBB.  12Z AVN SHOWING DOUBLE DIGIT
700H OMEGAS SLICING THROUGH WEST CENTRAL TEXAS AHEAD OF DRY LINE WITH 12Z ETA
SHOWING 2000 PLUS CAPES IN SAME AREA. EXPECTING ACTIVITY TO BEGIN NEAR TRIPLE
POINT THEN RAPIDLY PROGRESS SOUTHWARD DOWN THE DRYLINE INTO CWA FORMING A
SQUALL LINE THAT WILL TRACK SLOWLY EAST. WITH SLOW MOVEMENT...EXPECT GOOD
SOAKING. COLD FRONT FCSTD TO BE ON TOP OF SJT BY 09Z MONDAY AND THEN
STALL...SO EXPECT GOOD CHANCE FOR HEAVY PRECIP MONDAY.

LATEST MRF PROGS UPPER LOW TO CUT OFF AND DROP DUE SOUTH ACROSS WEST CENTRAL
TEXAS TO AROUND DRT BY THURSDAY EVENING.  IF THIS SCENARIO IS
CORRECT...CHANCE FOR MOISTURE IN CWA EXISTS INTO FRIDAY.  LOOKS TO GOOD TO BE
TRUE...WILL CARRY SLIGHT CHANCE THROUGH THURSDAY THOUGH.

PRELIMS...

ABI 064/077/060/082 5322
SJT 065/080/062/082 2552
JCT 067/081/064/083 4552

.SJT...NONE.

15
N

In the hours before

Special weather statement, Apr 30, 1:42 PM CDT, 4 hours 15 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-302200-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
142 PM CDT SUN APR 30 2000

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A
ROBY TO WINCHELL LINE THROUGH LATE TONIGHT...AND A SLIGHT RISK OF
SEVERE THUNDERSTORMS ALONG OVER THE REMAINDER OF WEST CENTRAL
TEXAS...

AN EASTWARD ADVANCING DRYLINE WILL INTERACT WITH A VERY UNSTABLE AIR
MASS OVER WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS THE WESTERN BIG
COUNTRY THIS AFTERNOON...AND FORM A SQUALL LINE SOUTHWARD INTO THE
CONCHO VALLEY BY EARLY EVENING. THIS EXPECTED SQUALL LINE WILL LIKELY
PERSIST INTO THE LATE EVENING OR EARLY MORNING HOURS...AS IT SLOWLY
MOVES EAST.

HAIL AND DAMAGING OUTFLOW WINDS WILL BE THE PRIMARY THREAT WITH THESE
THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY OVER
THE BIG COUNTRY...WHERE WIND SHEAR WILL BE MAXIMIZED.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones65 min
Apr 29, 8:56 PM CDTSevere Thunderstorm WarningSJTHaskell64 min
Apr 29, 9:00 PM CDTFlash Flood WarningSJTHaskell60 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 29, 11:43 PM CDTSevere Thunderstorm WarningSJTHaskell77 min
Apr 30, 12:40 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton65 min
Apr 30, 12:49 AM CDTSevere Thunderstorm WarningSJTShackelford56 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSJTThrockmorton54 min
Apr 30, 4:22 PM CDTTornado WarningSJTThrockmorton38 min
Apr 30, 4:56 PM CDTTornado WarningSJTThrockmorton64 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min

Nearby

Tornado Warnings in Texas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.